Anyone have breathlessness with changes in antirejection meds?
I am on antirejection meds for liver/kidney transplant.(7 years ago) and very stable. I am a walker and a hiker. I had been walking 4,5,6 miles consistently in May. In mid June, I noticed that my ability to walk, especially on hills, diminished somewhat. An attempted hiking trip was ruined because I had to stop and wait for my breathing and heart to slow down. First week July, walking 2 miles became too much for me. I had difficulty catching my breath and felt my heart pounding. Just last week, a climb up the stairs in my house left me so out of breath that my family physician had me admitted to local hospital for observation. All heart tests have come back negative for heart issues. My next step is to see a pulmonologist.- Now the reason for this post: My dose of Tacrolimus was increased in early June. And my breathlessness thing seems to correspond to that change. My Tacrolimus dosage is lowered to where it was in May. I am experiencing some improvement, ie, I can go up stairs again, I can walk short distances more easily. I am hoping that I will continue to improve. I have already notified my transplant nurse and am waiting for a reply. Has anyone experienced anything like this? I am also in between a taper off and back on prednisone, but those side effects are not in sinc with this. My local doctors are curious, but admit unfamiliarity with Tacrolimus. If you have any similar experience I would appreciate hearing from you.
Interested in more discussions like this? Go to the Transplants Support Group.
Rosemary, I was wondering where you were. Sorry to hear you are having these issues and that it involved a hospital stay.
Great question you ask “Anyone have breathlessness with changes in antirejection meds?” I’m tagging @coastalgirl @bsox1901 @wmoser2613 @sandras @karenb @dikglass @glevans to join this discussion as they are all multiple years out from their transplant. What has been your experience with anti-rejection drugs and having to adjust them?
I have never had that problem,. Liver and Kidney TX 3.7 years ago. My antirejection meds have not changed, just reduced in dosage. Now on 1 mg prograf 2 x a day, and 250 Cellcept twice a day and 5 mg prednisone once a day.
Thanks for reply. I have been stable, up until this, That’s what has me wondering.
Never had that problem….. And I have changed my meds 2x …… I would see a cardio ASAP …… Our meds effect your heart more than you can imagine
I must say that it took me a good 2 years to find a balance with the immunosuppressants. I have found that since I have quit working I can handle the side effects much better.
3 years out my childhood asthma reactivated and that definitely causes breathing issues.
I have learned that there are times I just have to rest to keep from getting sick and healthy eating, exercise, and positive outlook gets me through.
I have found I tolerate the brand name Prograf and Myfortic much better than the generic forms.
This new journey we find ourselves on can be a productive one. It just takes patience and a continual desire to learn to listen to our body and work on what keeps us strong.
Once you are able to work on cardiovascular exercise, I would advise finding a trainer that can help you work on stamina which will be invaluable.
Hang in there and know that things will get better.
Blessings to you for a speedy recovery.
Rosemary, in addition to my previous reply, I have heart racing-pounding issues for about an hour 30 to 45 minutes after i take my Prograf. I have found that I am unable to work on cardio exercises if I take my meds prior so i try to work any exercise in prior to taking meds. Fatigue has become a major issue.
Hope you can find a solution.
Welcome to Connect, Dik!
Please introduce yourself. We’d like to get to know a bit more about you. What type of transplant did you have and when?
Rosemary, did you see a cardiologist while in the hospital?
wmoser, I am happy for you! I can’t wait until I feel 100% again. Thanks for replying.
coastalgal, Thank you for your words of support and encouragement. I know exactly what you mean when you say that we have to listen to our bodies! Naps are a great thing and a necessity to keep ourselves healthy. I have learned to ‘feel’ when I am getting worn down; sometimes a few lazy days , or a nap are the best remedy. I have learned to take care of me, and I am continually learning. I appreciate your openness and positive outlook. I know things will get better, I just had an idea that maybe my meds played a part in my current breathing thing. Heart tests are all normal!! And next step is I ‘m being referred to pulmonology.
I have trembling hands about hour 30 to 45 minutes after taking Tacrolimus. It’s sometimes a nuisance, but manageable if I do like you and adjust my activities. That is- no letter writing or needlework during that interim! When, (after 4 years, at 1.5 mg 2x day) they changed my dose to 2.0 mg 2x day, my trembling became awful, like a rough engine idling inside me all day long, plus major trembling episodes. I could hardly wait for my labs to be processed, so I could go back to my 1.5 mg 2x day dose! It’s been reduced for 5 days, and that part of me is returning to my normal self again. coastalgal, it has been so nice to chat with you, because you understand, you, too, walk the same Transplant journey.